Electronic Communications in Probability

Mid-concavity of survival probability for isotropic Lévy processes

Tadeusz Kulczycki

Full-text: Open access


Let $X$ be a symmetric, pure jump, unimodal Lévy process in $\mathbb{R} $ with an infinite Lévy measure. We prove that for any fixed $t > 0$ the survival probability $P^x(\tau _{(-a,a)} > t)$ is nondecreasing on $(-a,0]$, nonincreasing on $[0,a)$ and concave on $(-a/2,a/2)$, where $a > 0$ and $\tau _{(-a,a)}$ is the first exit time of the process $X$ from $(-a,a)$. We also show a similar statement for sets $(-a,a) \times F \subset \mathbb{R} ^d$.

Article information

Electron. Commun. Probab., Volume 21 (2016), paper no. 29, 9 pp.

Received: 28 September 2015
Accepted: 13 March 2016
First available in Project Euclid: 5 April 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60G51: Processes with independent increments; Lévy processes

Lévy process exit time survival probability concavity first eigenfunction

Creative Commons Attribution 4.0 International License.


Kulczycki, Tadeusz. Mid-concavity of survival probability for isotropic Lévy processes. Electron. Commun. Probab. 21 (2016), paper no. 29, 9 pp. doi:10.1214/16-ECP4591. https://projecteuclid.org/euclid.ecp/1459878296

Export citation


  • [1] R. Bañuelos, R. D. DeBlassie, On the First Eigenfunction of the Symmetric Stable Process in a Bounded Lipschitz Domain, Potential Anal. 42 (2015), 573–583.
  • [2] R. Bañuelos, T. Kulczycki, P. J. Méndez-Hernández, On the shape of the ground state eigenfunction for stable processes, Potential Anal. 24 (2006), 205–221.
  • [3] Z.-Q. Chen, R. Song, Two-sided eigenvalue estimates for subordinate processes in domains, J. Funct. Anal. 226 (2005), 90–113.
  • [4] A. Greco, Fractional convexity maximum principle, preprint (2015), https://www.ma.utexas.edu/mp_arc/c/14/14-73.pdf
  • [5] N. Ikeda, S. Watanabe, On some relations between the harmonic measure and the Lévy measure for a certain class of Markov processes, J. Math. Kyoto Univ. 2 (1962), 79–95.
  • [6] M. Kaßmann, L. Silvestre, On the superharmonicity of the first eigenfunction of the fractional Laplacian for certain exponents, preprint (2014), http://math.uchicago.edu/~luis/preprints/cfe.pdf
  • [7] T. Kulczycki, On concavity of solutions of the Dirichlet problem for the equation $(-\Delta )^{1/2} \varphi = 1$ in convex planar regions, J. Eur. Math. Soc. (JEMS), to appear, arXiv:1405.3846
  • [8] T. Kulczycki, M. Ryznar, Gradient estimates of harmonic functions and transition densities for Lévy processes, Trans. Amer. Math. Soc. 368 (2016), no. 1, 281–318.
  • [9] P. W. Millar, First passage distributions of processes with independent increments, Ann. Probab. 3 (1975), 215–233.
  • [10] M. Novaga, B. Ruffini, Brunn-Minkowski Inequality for the 1-Riesz Capacity and Level Set Convexity for the 1/2-Laplacian, J. Convex Anal. 22 (2015), 1125–1134. arXiv:1401.4322
  • [11] P. Sztonyk, On harmonic measure for Lévy processes, Probab. Math. Statist. 20 (2000), 383-390.
  • [12] T. Watanabe, The isoperimetric inequality for isotropic unimodal Lévy processes, Z. Wahrhrsch. Verw. Gebiete 63 (1983), 487-499.